×

zbMATH — the first resource for mathematics

On the number of isomorphism classes of derived subgroups. (English) Zbl 07088811
Summary: We show that a finite nonabelian characteristically simple group \(G\) satisfies \(n=|\pi(G)|+2\) if and only if \(G\cong A_5\), where \(n\) is the number of isomorphism classes of derived subgroups of \(G\) and \(\pi(G)\) is the set of prime divisors of the group \(G\). Also, we give a negative answer to a question raised in M. Zarrin [J. Algebra Appl. 13, No. 7, Article ID 1450045, 5 p. (2014; Zbl 1303.20044)].
MSC:
20F24 FC-groups and their generalizations
Software:
GAP
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Barry, M. J. J.; Ward, M. B., Simple groups contain minimal simple groups, Publ. Mat., Barc. 41 (1997), 411-415
[2] Group, The GAP, GAP - Groups, Algorithms, Programming - a System for Computational Discrete Algebra, Version 4.4, (2005), Available at http://www.gap-system.org. SW: https://swmath.org/software/320
[3] Giovanni, F. de; Robinson, D. J. S., Groups with finitely many derived subgroups, J. Lond. Math. Soc., II. Ser. 71 (2005), 658-668
[4] Herzog, M., On finite simple groups of order divisible by three primes only, J. Algebra 10 (1968), 383-388
[5] Herzog, M.; Longobardi, P.; Maj, M., On the number of commutators in groups, Ischia Group Theory 2004 Z. Arad et al. Contemporary Mathematics 402, American Mathematical Society, Providence (2006), 181-192
[6] Huppert, B., Finite Groups I, Die Grundlehren der mathematischen Wissenschaften in Einzeldarstellungen 134, Springer, Berlin German (1967)
[7] Liebeck, M. W.; O’Brien, E. A.; Shalev, A.; Tiep, P. H., The Ore conjecture, J. Eur. Math. Soc. (JEMS) 12 (2010), 939-1008
[8] Longobardi, P.; Maj, M.; Robinson, D. J. S., Locally finite groups with finitely many isomorphism classes of derived subgroups, J. Algebra 393 (2013), 102-119
[9] Longobardi, P.; Maj, M.; Robinson, D. J. S.; Smith, H., On groups with two isomorphism classes of derived subgroups, Glasg. Math. J. 55 (2013), 655-668
[10] Shi, W., On simple \(K_4\)-groups, Chin. Sci. Bull. 36 (1991), 1281-1283
[11] Zarrin, M., On groups with finitely many derived subgroups, J. Algebra Appl. 13 (2014), Article ID 1450045, 5 pages
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.